Florida, 2007

Hail and Damaging Winds in Florida, August 24, 2007

August 24, 2007 · NWS TAE · 4 events in 4 counties and zones

Thunderstorms produced hail and damaging winds in portions of the western Big Bend and eastern Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Thunderstorms produced hail and damaging winds in portions of the western Big Bend and eastern Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 24, 12:20 PM CST, 58 minutes earlier.

Area forecast discussion, Aug 24, 12:20 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EDT FRI AUG 24 2007

.SYNOPSIS...
PARTLY TO MOSTLY CLOUDY ACROSS LOCAL AREA THIS AFTERNOON WITH CIGS
4-6K AND 25K. AT 2 PM EDT...RADAR INDICATED A CLUSTER OF SHOWERS AND
TSTMS DEVELOPING AND GENERALLY MOVING WEST ACROSS LOCAL AREA FOCUSED
ON ALA/SW GA ZONES. STORMS FORMING MAINLY ALONG INTERACTION OF GULF
SEA BREEZE AND OUTFLOW BOUNDARIES. TEMPS FROM UPPER 80S N TO MID 90S
COAST. DEW POINTS IN LOW 70S.

.AT UPPER LEVELS...
LOOKING AT THE BIG PIX...UPPER TROUGH FROM NRN ROCKIES SWD TO GREAT
BASIN WITH STRONG FLOW ALONG BASE. DOWNSTREAM...RIDGE AXIS CENTERED
OVER NEW ENGLAND DOWN ATLC COAST WITH 594 HIGH CENTERED OVR SRN TENN
VALLEY AND ANOTHER RIDGE AXIS NEWD INTO ATLC AND SWWD INTO TX BY
SAT...WNW INTO CA. TROUGH WILL ADVANCE E INTO THE PLAINS STATES
LATER THIS AFTERNOON/EVENING AND EWD INTO GREAT LAKES/MS VALLEY ON
SAT. SHORTWAVE MOVING EWD FROM ERN KS PROGGED TO MOVE TOWARDS MID MS
VALLEY LATER THIS AFTN AND LWR MI TONIGHT.

CLOSER TO HOME...SE RIDGE HAS BECOME EVEN MORE ELONGATED AND WILL
STRETCH FARTHER W LATER TODAY. THERE IS ALSO A 967 MB TUTT LOW
PROPAGATING TOWARD THE NORTHWEST AT 15 KT OVER SE GULF. A BAND OF
DRY AIR EXTENDS FROM THIS LOW NEWD ACROSS NRN FLA. THIS TUTT
IN CNTRL GULF WILL CONTINUE TO PUSH OFF TO THE WEST WITH DEEP
TROPICAL MOISTURE ON THE EAST SIDE ALREADY MOVING INTO ERN FLA AND
SLOWLY SPREADING WNW.

.AT LOWER LEVELS...
LOW DEVELOPING OVER GREAT LAKES TONIGHT WILL DEEPEN AND MOVE INTO
QUEBEC ON SAT. ASSOCD FRONT FROM OH VALLEY SWWD THRU KS/OK IN
CONJUNCTION WITH ABOVE SHORT WAVE WILL SERVE AS FOCUS FOR CONUS
CONVECTION LATER TODAY.

CLOSER TO HOME...A RIDGE EXTENDS FROM COASTAL SC THROUGH THE FL
PANHANDLE. A VERY WEAK BACKDOOR FRONT HAS SHIFTED SOUTH AND IS NOW
LOCATED FROM LOW E OF NC COAST SWWD TO SC/GA BORDER TO S/CENTRAL GA
(NORTH OF THE RIDGE). THERE IS ALSO AN INVERTED TROUGH/TROPICAL WAVE
OVER FA PENINSULA THRU S FLA WILL ALSO PUSH WWD. DEEPER ATMOSPHERIC
MOISTURE IS WORKING INTO THE REGION...ON E SIDE OF INVERTED TROF AND
UPPER TUTT WILL BRING FURTHER INCREASES IN POPS OVER THE WEEKEND.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
THIS EVENING INTO TONIGHT...
EARLY START TO CONVECTION FRI AFTERNOON ALONG GULF COAST SEA BREEZE
IN FL PANHANDLE INTERACTING WITH OUTFLOW BOUNDARIES FORM YESTERDAYS
STORMS. BY LATE AFTERNOON...TYPE 2 (LIGHT EAST) SEA BREEZE MOVED WWD
FROM ATLC COAST AND SHUD REACH ERN BIG BEND AND ADJACENT SCNTRL GA
LATE AFTERNOON AND EVENING. WEAK GULF SEA BREEZE WILL LIKELY MOVE
NORTHEAST AND INTERACT WITH STRONGER EAST COAST SEA BREEZE LATE
ACROSS ERN SECTIONS OF FLA AND ADJACENT GA CWA. THIS REFLECTED IN
MOST RECENT WORKSTATION WRF.

SOME OF THESE PULSE STORMS WILL BE STRONG TO POSSIBLY SEVERE
PRODUCING NICKLE SIZE HAIL AND DAMAGING WINDS AOA 60 MPH. PRECIP
WILL LIKELY CONTINUE PAST SUNDOWN...ESPECIALLY SE THIRD OF CWA. THUS
ZFP WITH THIS EVENING PERIOD SHOWING GOOD CHANCE OF STRONG STORMS...
DECREASING TO ISOLD/WDLY SCT B4 MIDNIGHT. WITH AMPLE MOISTURE AND
CALM WINDS PATCHY/AREAS OF FOG DEVELOPING AND LINGERING PAST
SUNRISE. WOULD NOT BE SURPRISED TO SEE SOME DENSE FOG. FOR NOW
INCLUDED PATCHY FOG 06Z-14Z ALL AREAS.

.SATURDAY AND SUNDAY...AS INVERTED TROF AND ASSOCD LOW MOVE
NWWD...THE DISTRIBUTION OF DEEP LAYER MOISTURE WILL BE A LITTLE MORE
UNIFORM. SEA BREEZE SHIFTS TO LIGHT SLY ON SAT AS WAVE APPROACHES
AND THEN SSW 5-10 MPH ON SUN ALONG WAVE. THIS FAVORS FLA WITH THE
HIGHEST MOISTURE BOTH DAYS OVER OUR EASTERN ZONES AS THE WEAK
TROPICAL WAVE APPROACHES. THIS REFLECTED IN AREA MODEL SOUNDINGS
AND TIME-HEIGHT X-SECTIONS. WHICH SHOW SIGNIFICANT INCREASE IN DEEP
LYR MOISTURE BEGINNING TONIGHT. I.E. GFS TAE SOUNDING WITH FRI
18Z...SAT 12Z...SUN 00Z SUN 12Z SAT 18Z AND SUN 00Z AND MON 00Z WITH
2.03...2.10...2.26 ...2.16 AND 2.25 INCH PWATS RESPECTIVELY. WITH
THE INCREASED CLOUD COVER WE EXPECT TEMPERATURES TO DROP TO NEAR
NORMAL. WITH WEAK BOUNDARY FLOW... LOCALLY HEAVY RAIN AND MINOR
FLOODING AND LATE NIGHT-EARLY MORNING FOG REMAIN A GOOD BET.

MONDAY...SEA BREEZE SHIFTS TO LIGHT SELY IN WAKE OF TROPICAL
WAVE/LOW AND DEEPER LYR MOISTURE ONLY SLIGHT DECREASE ALTHO TLH PWAT
REMAINS AOA 2 INCHES AND POPS BECOME MORE UNIFORM AND ALSO BEGIN TO
DECREASE A LITTLE. PER TIME-HEIGHT X-SECTIONS AND MODEL SOUNDINGS
PWAT DOESNT DROP BELOW 2 INCHES AND DRY AIR BEGINS TO FILTER IN
UNTIL AFTER 12Z TUES.

.LONG TERM...
(TUESDAY THROUGH FRIDAY) THE 00 UTC ECMWF AND GFS FORECAST WEAK
RIDGING AT THE 500 MB LEVEL THROUGH WEDNESDAY...ALTHOUGH THE ECMWF
FORECAST OCCASIONAL WEAKNESSES IN THIS RIDGE OVER OUR AREA DURING
THIS TIME. NEITHER MODEL SHOWS MUCH MID LAYER DRYING WITH THIS
RIDGE...SO WE EXPECT NEAR AVERAGE (MAINLY DIURNAL) RAIN CHANCES AND
TEMPERATURES. LATE NEXT WEEK BOTH MODELS FORECAST THE 500 MB HEIGHTS
TO DROP AS WE APPEAR TO REVERT BACK TO A FAMILIAR THEME THIS
SUMMER...THAT IS THE EASTERN U.S. TROUGH AND WESTERN U.S RIDGE.
HOWEVER...THE MODELS DIFFER SOMEWHAT ON THE STRENGTH AND LOCATION OF
THIS TROUGH.

&&

.AVIATION...ACTIVE AFTN INTO EVENING. FOR THIS REASON...HAVE
INCLUDED IFR TEMPOS FOR TSRA AT PFN TLH AND VLD. AFTER
SUNSET...THUNDERSTORMS ARE EXPECTED TO DISSIPATE WITH ONLY MINOR
VSBY RESTRICTIONS EXPECTED OVERNIGHT NEAR TERMINALS THAT RECEIVE
PRECIPITATION.

&&

.MARINE...
WILL TWEAK THIS AFTERNOON OFFSHORE PERIOD TO VEER WINDS TO
SOUTHEAST. OTHERWISE NO CHANGES.  LOW WINDS AND SEAS WILL CONTINUE
AS WE DO NOT EXPECT THE APPROACHING TROPICAL WAVE TO HAVE MUCH OF AN
IMPACT (DUE TO ITS PROXIMITY TO LAND).

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITY WILL REMAIN TOO HIGH FOR RED FLAG CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  74  92  73  91 /  50  60  30  50
PANAMA CITY  78  91  77  91 /  40  50  30  50
DOTHAN       74  93  74  93 /  30  50  30  40
ALBANY       75  94  74  93 /  30  60  30  50
VALDOSTA     73  92  73  92 /  50  70  40  60
CROSS CITY   73  91  73  92 /  60  70  40  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&

AVIATION/FIRE WX...GODSEY
PUBLIC/MARINE..BLOCK
LONG TERM...FOURNIER
Hazardous weather outlook, Aug 24, 2:54 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 AM EDT FRI AUG 24 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-250900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
454 AM EDT FRI AUG 24 2007 /354 AM CDT FRI AUG 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. CONDITIONS DO
NOT APPEAR AS FAVORABLE AS THURSDAY FOR SEVERE THUNDERSTORMS...BUT
A FEW STORMS COULD BRIEFLY APPROACH MARGINALLY SEVERE LEVELS WITH
STRONG WIND GUSTS...HIGH RAINFALL RATES...FREQUENT LIGHTNING...AND
SMALL HAIL. OF COURSE EVERY THUNDERSTORM POSES A THREAT TO LIFE
AND PROPERTY BECAUSE OF LIGHTNING. THE COMBINATION OF TEMPERATURES
IN THE MID 90S AND RELATIVE HUMIDITY WILL PRODUCE HEAT INDEX
LEVELS OF 100 TO 105 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
TYPICAL SUMMERTIME WEATHER IS EXPECTED THROUGH THE PERIOD...WITH
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AND HIGH
TEMPERATURES RANGING FROM 90 TO 95 DEGREES. WIDESPREAD SEVERE
WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Aug 24, 11:19 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT FRI AUG 24 2007

GAZ121-241800-
CLAY-
119 PM EDT FRI AUG 24 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY COUNTY IN
SOUTHWESTERN GEORGIA...

* UNTIL 200 PM EDT

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF CUTHBERT...MOVING WEST AT 15 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 24, 11:46 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
146 PM EDT FRI AUG 24 2007

ALZ067-241845-
HENRY-
1246 PM CDT FRI AUG 24 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN HENRY
COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 145 PM CDT

AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FORT GAINES. THIS STORM WAS
DRIFTING SOUTHWEST.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 24, 12:08 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EDT FRI AUG 24 2007

ALZ066-241915-
DALE-
108 PM CDT FRI AUG 24 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 215 PM CDT

AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OZARK. THIS STORM WAS
NEARLY STATIONARY.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 24, 12:30 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT FRI AUG 24 2007

FLZ016-241915-
GADSDEN-
230 PM EDT FRI AUG 24 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN COUNTY IN
NORTH FLORIDA...

* UNTIL 315 PM EDT

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF QUINCY...OR 19 MILES SOUTH
OF BAINBRIDGE...MOVING WEST AT 5 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 24, 12:42 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM EDT FRI AUG 24 2007

ALZ067-241930-
HENRY-
142 PM CDT FRI AUG 24 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHWEST HENRY COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 230 PM CDT

AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF ABBEVILLE TO NEAR ABBEVILLE. THESE STORMS WERE DRIFTING SOUTHWEST

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 24, 1:13 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EDT FRI AUG 24 2007

FLZ011-242000-
JACKSON-
213 PM CDT FRI AUG 24 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN JACKSON
COUNTY IN NORTH FLORIDA...

* UNTIL 300 PM CDT

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MARIANNA...MOVING WEST AT
10 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The radar

The Eglin Afb radar (KEVX), 75 km away, was scanning. The volume nearest the first event began at 19:19 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Calhoun

When
August 24, 1:18 PM CST
Where
Calhoun County, 3.2 mi N of Chipola Park
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
30.276, -85.220

Several trees and a old structure were damaged.

Thunderstorm Wind, Leon

When
August 24, 2:51 PM EST
Where
Leon County, 2 mi NE of Bloxham
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
30.401, -84.606

A 64 mph wind gust was measured by a SKYWARN storm spotter near the C.H. Corn Hydro Plant.

Hail, Jackson

When
August 24, 1:54 PM CST
Where
Jackson County, Marianna
Measured
0.88 in hail
Reported by
Public
Coordinates
30.780, -85.230

Nickel size hail was reported.

Hail, Gadsden

When
August 24, 3:12 PM EST
Where
Gadsden County, Midway
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
30.500, -84.450

Penny size hail was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53697, 53695, 53694, 53696.